Alert archive / Idaho / Flood Watches in 2017

Flood Watch 2, NWS Pocatello, ID

February 3, 2017

NWS Pocatello, ID issued this flood watch at Feb 3, 2017, 2:40 PM MST. It took effect at Feb 3, 2017, 5:00 PM MST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2017, 2:40 PM MST (21:40 UTC)
In effect from
Feb 3, 2017, 5:00 PM MST
Expired
Feb 5, 2017, 9:29 PM MST
In force
52 hr
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted.

610 
WGUS65 KPIH 032140
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
240 PM MST FRI FEB 3 2017

...RAIN ON SNOW MAY CAUSE LOCAL FLOODING THIS WEEKEND... 

.A COMBINATION OF ABOVE FREEZING TEMPERATURES AND RAIN FALLING ON
SNOW COVERED GROUND WILL CREATE A SITUATION WHERE LOCAL FLOODING
OF PARKING LOTS, STREETS AND EVEN UNDER PASSES IS POSSIBLE TONIGHT
AND SATURDAY. AVOID DRIVING THROUGH FLOODED ROAD WAYS AND BE ALERT
TO STANDING WATER AS THIS CAN CAUSE A LOSS OF VEHICLE CONTROL.


IDZ022-041200-
/O.NEW.KPIH.FA.A.0002.170204T0000Z-170205T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
240 PM MST FRI FEB 3 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO, INCLUDING THE
  FOLLOWING AREA, SOUTH CENTRAL HIGHLANDS, INCLUDING LOCAL ROADS
  NEAR OAKLEY RESERVOIR, ALBION, AND MALTA.


* THROUGH SATURDAY EVENING

* SNOW WILL CHANGE OVER TO RAIN LATER TONIGHT AND THROUGH THE DAY
  ON SATURDAY AND BRING A RAPID MELTING OF EXISTING SNOW COVERED
GROUND. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS THE 
GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF SNOW 
WILL NOT SOAK INTO THE GROUND.

* PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO
  STANDING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
227 
WGUS65 KPIH 040939
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
239 AM MST SAT FEB 4 2017

IDZ022-042200-
/O.CON.KPIH.FA.A.0002.000000T0000Z-170205T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
239 AM MST SAT FEB 4 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA,
  SOUTH CENTRAL HIGHLANDS. THIS INCLUDES ALBION, MALTA AND OAKLEY.

* THROUGH THIS EVENING.
SNOW WILL CHANGE OVER TO RAIN LATER TONIGHT AND THROUGH THE 
  DAY ON SATURDAY AND BRING A RAPID MELTING OF EXISTING SNOW 
  COVERED GROUND. 
* WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF
  THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR
  LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS
  THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF 
  SNOW WILL NOT SOAK INTO THE GROUND. 

* PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO 
STANDING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
232 
WGUS65 KPIH 042123
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
223 PM MST SAT FEB 4 2017


IDZ022-051200-
/O.EXT.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
223 PM MST SAT FEB 4 2017

...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, 
  SOUTH CENTRAL HIGHLANDS. 

* THERE IS A CHANCE OF RAIN TONIGHT ALONG WITH TEMPERATURES
  REMAINING ABOVE FREEZING, BOTH TONIGHT AND SUNDAY. 

* WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF
  THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL FOR
  LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS MEANS
  THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR MELTING OF 
  SNOW WILL NOT SOAK INTO THE GROUND. 

* PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO 
  STANDING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
893 
WGUS65 KPIH 051026
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
326 AM MST SUN FEB 5 2017

IDZ022-052200-
/O.CON.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
326 AM MST SUN FEB 5 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, 
  SOUTH CENTRAL HIGHLANDS. 

* THROUGH THIS EVENING.

* WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF 
  THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL 
  FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS 
  MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR 
  MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. 

* PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO 
  STANDING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
004 
WGUS65 KPIH 052036
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
136 PM MST SUN FEB 5 2017


IDZ022-060600-
/O.CON.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
136 PM MST SUN FEB 5 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO, INCLUDING THE FOLLOWING AREA, 
  SOUTH CENTRAL HIGHLANDS. 

* UNTIL 11 PM MST THIS EVENING

* WARMING TEMPERATURES AND GUSTY WINDS WILL ALLOW FOR MELTING OF 
  THE CURRENT SNOWPACK. ANY RAINFALL WILL ADD TO THE POTENTIAL 
  FOR LOWLAND FLOODING. VERY COLD TEMPERATURES THE PAST FEW DAYS 
  MEANS THE GROUND IS LIKELY STILL FROZEN AND ANY RAIN OR 
  MELTING OF SNOW WILL NOT SOAK INTO THE GROUND. 

* PREVIOUSLY PLOWED SNOW IN PARKING LOTS MAY CONTRIBUTE TO 
  STANDING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
627 
WGUS65 KPIH 060429
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
929 PM MST SUN FEB 5 2017


IDZ022-060530-
/O.CAN.KPIH.FA.A.0002.000000T0000Z-170206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF MALAD CITY, OAKLEY, AND ROCKLAND
929 PM MST SUN FEB 5 2017

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO HAS BEEN
CANCELLED. ANY RAIN THAT FALLS TONIGHT THROUGH MOST OF MONDAY
APPEARS TO BE LIGHT, AND ADDITIONAL SNOW MELT IN LOWER ELEVATIONS
SHOULD PRIMARILY BE BY TEMPERATURES REMAINING SLIGHTLY ABOVE 
FREEZING. THE THREAT OF ADDITIONAL LOW LAND FLOODING SHOULD BE 
MINIMIZED, THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Feb 3, 2:24 PM MST, 16 minutes earlier.

Area forecast discussion, Feb 3, 2:24 PM MST, 16 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
224 PM MST Fri Feb 3 2017

.SHORT TERM...An initial band of precipitation is moving through
Southeast Idaho this afternoon, most precipitation so far favoring
the mountain areas. The low pressure disturbance entering the Oregon
Coast will advance across Idaho later tonight and early Saturday
morning. In the meantime we are still waiting on south winds to
break into the Lower Snake Plain this afternoon. The observation
site on Scout Mountain is reporting 39F and Trail Gulch south of
Twin Falls is reporting 42F with a south wind of 33 mph sustained.
We will see if this disturbance moving through the Central Mountains
can provide enough additional mixing to help break things out this
evening. Once done, that should open the door for mixed rain/snow
precipitation, including the lower valleys.

A Flood Watch was issued for portions of Cassia County where rain,
warm temperatures and model indication of snow melt would be most
likely to favor some areal flooding problems developing. Timing is
about as difficult as the south winds breaking into the Snake Plain,
a challenge so far.

Remote web cam at Sun Valley shows about 3 inches of new so far
today. This westerly pattern remains very wet with periods of
lighter and heavier precipitation for the mountains through about
Tuesday. With snow levels not much higher than about 5000 feet
elevation, mountain passes can be some difficult travel this
weekend. RS

.LONG TERM...Monday night through Friday.
Expect a brief cooling period behind a cold frontal passage on
Monday with the potential for some lingering snow Monday night with
snow levels reaching valley floors through Tuesday.   Expect a bit
of a lull in the precipitation Tuesday with more moving in Wednesday
as another warm front sweeps north through the state.  Most
precipitation should be in the mountains.  Temperatures will warm
significantly again Wednesday to well above seasonal normals and the
potential for low land flooding will return late in the week with
another wet system expected Friday and snow levels rising to above 7
thousand feet most likely.  Heavy snow is expected to continue in
high elevations with the two storms Wednesday and Friday.   Low
confidence with timing that far out but high confidence in another
warmup beginning Wednesday.
GK

&&

.AVIATION...
Expect IFR conditions in snow at SUN tonight occasionally dropping
to below airport minimums.  May see some light snow initially at
PIH and IDA but should quickly turn to rain by sunset with
temperatures warming overnight and southerly winds increasing to 15
to 25 knots.  Occasionally MVFR ceilings expected at BYI, PIH and
IDA.  Expect MVFR to IFR ceilings at DIJ as well with snow or mixed
rain and snow through tonight as well.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST Saturday for IDZ032.

Winter Storm Warning until 5 PM MST Saturday for IDZ019-023-025.

Winter Storm Warning until 5 PM MST Saturday for IDZ018-031.

Flood Watch through Saturday evening for IDZ022.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:46 AM MSTWinter Storm WarningPIH5 days
Feb 3, 3:46 AM MSTWinter Weather AdvisoryPIH34 hr

Nearby

Flood Watches in Idaho, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.